MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LAG SCREW FIXED L125MM STERILE

ORTHOFIX SRL CHIMAERA HFS LAG SCREW FIXED L125MM STERILE
Model Number CHIMAERA HIP FRACTURE SYSTEM
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgical procedure it was not possible to remove a cephalic screw of a chimaera implant applied in (b)(6) 2024.As per reporter patient will undergo a revision procedure to remove chimaera implant.
 
Additional Manufacturer Narrative
The device involved in this event has not been returned for investigation, as it remains in patient.If the device is returned an investigation will be completed and a follow up report will be submitted.As per chimaera instruction for use: important- a successful result is not achieved in every surgical case.Additional complications may develop at any time due to improper use, medical reasons or device failure that require surgical re-intervention to remove or replace the internal fixation device.
 
Additional Manufacturer Narrative
Conclusions: the returned device has been sent back for further investigation.In addition to the nail and the fixed lag screw, the supplementary lag screw has also been returned.All components show extensive surface scratches and damage.The ends of the components are fractured, deformed, and have chipped edges.Analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications.A review of the quality complaint database was performed, highlighting that no similar events have been registered in the last 24 months.Therefore, no trend has been identified for this type of failure.Based on all facts mentioned above, the most probable root cause of the observed damage is an unintentional user error during the tightening of the lag screw at the time of implantation.This improper handling likely resulted in mechanical stress and deformation at the screw's end, which subsequently contributed to the failure.As per chimaera instruction for use: important: a successful result is not achieved in every surgical case.Additional complications may develop at any time due to improper use, medical reasons or device failure that require surgical re-intervention to remove or replace the internal fixation device.
 
Event or Problem Description
It was reported that during a surgical procedure it was not possible to remove a cephalic screw of a chimaera implant applied in (b)(6) 2024.As per reporter patient will undergo a revision procedure to remove chimaera implant.As per the reporter the chimaera nail was removed; as it was not possible to disassemble the cephalic screw from the nail, they had to resect the femur.A hip prosthesis was implanted.
 
Additional Manufacturer Narrative
The device involved in this event was received at orthofix.The technical evaluation is ongoing.As per chimaera instruction for use: important a successful result is not achieved in every surgical case.Additional complications may develop at any time due to improper use, medical reasons or device failure that require surgical re-intervention to remove or replace the internal fixation device.
 
Event or Problem Description

Brand Name
CHIMAERA HFS LAG SCREW FIXED L125MM STERILE
Common Device Name
CHIMAERA HFS LAG SCREW FIXED L125MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elivra taccarelli
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key22466277
Report Number9680825-2025-00026
Device Sequence Number4121327
Product Code HSB
UDI-Device Identifier18054242514985
UDI-Public18054242514985
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCHIMAERA HIP FRACTURE SYSTEM
Device Catalogue Number99-T93625
Device Lot NumberR1822674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer09/24/2025
12/22/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date10/22/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexUnknown